New York, 2010Hail and Damaging Winds in New York, July 21, 2010
July 21, 2010 · NWS BTV · 18 events in 4 counties and zones
On July 21st, a developing surface low across the Great Lakes traveled along a stationary boundary draped across the North Country. Surface conditions became increasingly unstable during the afternoon with temperatures in the 80s and dewpoints in the 60s and lower 70s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $580,000
- Crop damage
- $100,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On July 21st, a developing surface low across the Great Lakes traveled along a stationary boundary draped across the North Country. Surface conditions became increasingly unstable during the afternoon with temperatures in the 80s and dewpoints in the 60s and lower 70s. More importantly, an unseasonably strong mid-atmospheric shortwave and winds aloft tracked across this region as well, which allowed for thunderstorms to develop rapidly, intensify and maintain longevity.
During the afternoon, scattered to numerous thunderstorms developed and/or traveled across northern New York. Several storms strengthened into supercells that produced widespread wind damage to trees, power poles and structures as well as large hail upwards to golf ball size in diameter.
Some of the communities largely affected were Potsdam, Ogdensburg, Bangor, Brushton and Plattsburgh.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 21, 10:42 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 21, 10:42 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1142 AM EDT WED JUL 21 2010
.SYNOPSIS...
A STRONG UPPER AIR DISTURBANCE WILL BRING STRONG TO SEVERE
THUNDERSTORMS TO THE NORTH COUNTRY THIS AFTERNOON AND EARLY THIS EVENING.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...
ALONG WITH SOME LOCALLY HEAVY RAINFALL AND HAIL. SOME SHOWERS ARE
POSSIBLE ACROSS THE ADIRONDACKS AND GREEN MOUNTAINS THURSDAY AFTERNOON.
A RIDGE OF HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY THURSDAY NIGHT
THROUGH EARLY FRIDAY. A WARM FRONT WILL APPROACH THE REGION FRIDAY NIGHT
AND SATURDAY. A COLD FRONT WILL THEN MOVE THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1138 AM EDT WEDNESDAY...CONFIDENCE CONTINUES THAT WE WILL
SEE STRONG/SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS
THE REGION.
JUST A QUICK NOTE REGARDING THE SEVERE THUNDERSTORM WATCH JUST
ISSUED AND WILL BE IN EFFECT UNTIL 8PM. NO CHANGE THE THE FORECAST,
BUT REISSUED TEXT PRODUCTS TO INCLUDE WATCH HEADLINE.
SOME CONVECTION STARTING TO SHOW UP ACROSS NORTHERN NEW YORK.
SATELLITE IMAGERY SHOWING CU GETTING QUITE BUBBLY AND WITH NO REAL
CAP IN PLACE TO SPEAK OF, THINGS SHOULD BE FIRING UP HERE BY 1PM.
PREVIOUS DISCUSSION BELOW...
HAVE DONE A MINOR UPDATE TO FORECAST TO ADD IN POTENTIAL FOR
DAMAGING WIND GUSTS AND LARGE HAIL. ALSO A FEW TWEAKS TO WEATHER
GRIDS BASED ON CURRENT RADAR TRENDS.
INTIAL 12Z NAM GUIDANCE NOT SHOWING ANY MAJOR CHANGES. STILL
LOOKING LIKE A NUMBER OF THINGS ARE COMING TOGETHER TO PAVE THE
WAY FOR A SOLID SEVERE WEATHER EVENT ACROSS THE REGION THIS
AFTERNOON INTO THE EARLY EVENING. STRONG SHORTWAVE OVER THE GREAT
LAKES REGION IS ALREADY SPARKING SOME STRONG THUNDERSTORMS ACROSS
ONTARIO EVEN AT THIS EARLY HOUR. ON THE BOTTOMSIDE OF THAT
SHORTWAVE WE'VE GOT A STRENGTHENING MID AND UPPER LEVEL JET THAT
WILL BE NOSING INTO THE REGION THIS AFTERNOON. THIS WILL HELP
INCREASE THE 0-6KM SHEAR INTO THE 40-50KT RANGE WHICH IS THE SWEET
SPOT FOR ORGANIZED CONVECTION. TEMPERATURES WILL BE REACHING THE
LOWER TO MID 80S AND WITH DEWPOINTS IN THE MID TO UPPER 60S, WE
SHOULD EASILY SEE CAPES UP AROUND 2000J/KG. THUS WE SHOULD SEE
ORGANIZED CONVECTION START TO GO HERE BY 1PM.
AFTER REVIEW OF 4KM/12KM WRF AND HRRR MODELS, THINK INITIAL
CONVECTION WILL FIRE ACROSS THE EASTERN SLOPES OF THE DACKS AND
MOVE INTO VERMONT AND INTENSIFY AS THE AFTERNOON PROGRESSES.
SHORTLY THERE AFTER, ADDITIONAL CONVECTION WILL MOVE FROM ONTARIO
INTO THE SAINT LAWRENCE VALLEY AND PROVIDE A SECOND ROUND OF
THUNDERSTORMS TO VERMONT LATE IN THE AFTERNOON INTO THE EVENING.
WIND FIELDS SUGGEST STRONG LOW LEVEL TURNING, ESPECIALLY ACROSS
EASTERN AND SOUTHERN VERMONT THIS AFTERNOON INTO EARLY EVENING.
THIS MAY ALLOW MORE DISCRETE SUPERCELLS TO FORM AND THUS WE CAN'T
RULE OUT A TORNADO AS WELL. LAST SPC OUTLOOK DID HIGHLIGHT THAT
AREA AS WELL FOR SLIGHLY BIGGER TORNADO RISK.
LATEST SPC MESOSCALE DISCUSSION INDICATES THAT THE REGION WILL BE
UPGRADED TO A MODERATE RISK AND IT'S QUITE LIKELY WE'LL HAVE
SEVERE WEATHER WATCHES IN EFFECT IN THE NEAR FUTURE. HANG ON, IT'S
GOING TO BE A BUMPY AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 433 AM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING BY MIDNIGHT.
EXPECTING AREAS OF FOG TO DEVELOP ACROSS THE REGION AFTER MIDNIGHT
TONIGHT...AS THERE WILL BE A CLOSE SPREAD BETWEEN THE TEMPERATURE
AND THE DEW POINT IN THE 60S TONIGHT. EXPECTING MAINLY FAIR
WEATHER ON THURSDAY. HOWEVER...BTV 4KM MODEL ALONG WITH THE GFS
AND NAM HINT AT SOME SHOWERS DEVELOPING ACROSS THE ADIRONDACKS AND
OVER THE GREEN MOUNTAINS AND EASTERN AND NORTHEAST VERMONT
THURSDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR THURSDAY
AFTERNOON. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE
REGION THURSDAY NIGHT... WITH FAIR AND DRY WEATHER EXPECTED.
FRIDAY WILL BE A MAINLY DRY AS A WEAK RIDGE OF HIGH PRESSURE WILL
BE OVER THE REGION FRIDAY MORNING. A WARM FRONT WILL APPROACH THE
REGION LATE IN THE DAY ON FRIDAY. HAVE GONE WITH JUST SLIGHT
CHANCE POPS FOR SHOWERS FRIDAY AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 433 AM EDT WEDNESDAY...WARM FRONT TO MOVE ACROSS THE AREA
FRIDAY NIGHT BRINGING SHOWERS TO THE AREA. LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT WILL BE SLOW TO APPROACH THE FORECAST AREA
ON SATURDAY...AND FINALLY CROSS THE FORECAST AREA SATURDAY NIGHT.
UPPER LEVEL TROF WILL FOLLOW ON SUNDAY. HAVE MENTIONED CHANCE FOR
SHOWERS AND THUNDERSTORMS THROUGH THIS ENTIRE PERIOD. THEN HAVE A
DRY FORECAST FOR THE REST OF THE EXTENDED PORTION AS SURFACE HIGH
PRESSURE REMAINS OVER THE REGION THROUGH AT LEAST WEDNESDAY.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...MPV IS STILL SOCKED IN WITH FG THIS
MORNING...THOUGH IT SHOULD LIFT BY ABOUT 13Z. OTHER SITES ARE ALL
VFR BY NOW. FOR THIS AFTERNOON ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS LIKELY...BUT PROBABLY NOT UNTIL AFTER 18Z WITH
CONDS REMAINING VFR THRU THE MORNING. HAVE INCLUDED THE MENTION OF
VCSH AND CB AFTER 13Z STARTING AT KMSS AND PROGRESSING EWD THRU
16Z...BUT LEFT THE EXACT TIMING OF MAIN AREA OF PRECIP OUT FOR
NOW...HOWEVER IFR CONDS ARE LIKELY IN HVY SHRA/TSRA. CONDITIONS
WILL IMPROVE AFTER PRECIP IS THROUGH THE AREA...BY ABOUT 00Z.
THERE MAY BE SOME BR AND FG OVERNIGHT IN AREAS THAT HAVE RAIN
TODAY...THOUGH DID NOT INCLUDE IT AT THIS TIME.
OUTLOOK 06Z THURSDAY THROUGH SUNDAY...12Z THU THRU 00Z SAT...VFR
UNDER HIGH PRESSURE. HOWEVER SOME ISOLATED SHOWERS ARE POSSIBLE
THURS AFTN. 00Z SAT THRU 18Z SAT...MVFR RAIN SHOWERS POSSIBLE AS
A WARM FRONT LIFTS THROUGH THE REGION... 18Z SAT THRU
SUNDAY...MAINLY VFR THOUGH CHANCE OF SHOWERS AS UPPER TROUGH
SWINGS THROUGH.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...WGH
NEAR TERM...NASH
SHORT TERM...WGH
LONG TERM...NEILES
AVIATION...NEILES
Hazardous weather outlook, Jul 21, 2:45 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
345 AM EDT WED JUL 21 2010
NYZ026>031-034-035-087-VTZ001>012-016>019-220745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
345 AM EDT WED JUL 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING. THE PRIMARY THREAT WILL BE STRONG AND
POTENTIALLY DAMAGING WIND GUSTS. HAIL AND LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION FRIDAY NIGHT THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
WGH
In the hours before
Special weather statement, Jul 21, 9:55 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1055 AM EDT WED JUL 21 2010
NYZ026>031-034-035-087-VTZ001>012-016>019-211700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1055 AM EDT WED JUL 21 2010
...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY...
THUNDERSTORMS WILL RAPIDLY DEVELOP EARLY THIS AFTERNOON ACROSS
VERMONT AND NORTHERN NEW YORK. SOME OF THE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE, AND WILL BE CAPABLE OF PRODUCING STRONG
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL.
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ALL
THUNDERSTORMS.
THUNDERSTORMS WILL COME TO AN END DURING THE EARLY EVENING ACROSS
NORTHERN NEW YORK, BUT MAY CONTINUE INTO THE MID-EVENING IN
VERMONT.
PERSONS ACROSS THE NORTH COUNTRY SHOULD PAY CLOSE ATTENTION FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE SEVERE WEATHER
WARNINGS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.
IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
NASH
Special weather statement, Jul 21, 11:33 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT WED JUL 21 2010
NYZ026-027-029-030-087-211730-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
1233 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND ST. LAWRENCE
COUNTIES IN NORTHERN NEW YORK...
AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOCKHOLM
CENTER IN SAINT LAWRENCE COUNTY...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOIRA AROUND 1245 PM...BRUSHTON AROUND 100
PM...CONSTABLE AROUND 115 PM AND BURKE CENTER AROUND 130 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4500 7476 4499 7469 4501 7464 4499 7441
4500 7403 4481 7401 4465 7485 4498 7489
4499 7487 4499 7483 4501 7478
MBHEvent by event
11 thunderstorm wind, 6 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Franklin
- When
- July 21, 11:55 AM EST to 12:00 PM EST
- Where
- Franklin County, 1.47 mi W of Moira
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 44.820, -74.560
Numerous trees down in Moira and east along Routes 11 and 11B toward Brushton, Bangor and Malone.
Thunderstorm Wind, Franklin
- When
- July 21, 12:00 PM EST to 12:05 PM EST
- Where
- Franklin County, 0.52 mi W of Brushton to 1.2 mi SW of Bangor
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $200,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.830, -74.511
Roof torn off working garage/shed in West Bangor. Numerous (hundreds) trees uprooted, snapped across Franklin county between Moria and Malone with greatest concentration in a 2-3 mile swath across Brushton, West Bangor with at least a dozen structures that sustained damage. NWS Storm survey suggests combination of straight-line winds and possible microburst with winds estimated at 85 mph.
Hail, Franklin
- When
- July 21, 12:05 PM EST to 12:10 PM EST
- Where
- Franklin County, 0.25 mi W of Brushton to 1.18 mi WNW of North Bangor
- Measured
- 1 in hail
- Crop damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -74.505
Numerous reports of half to one inch size diameter hail falling for five minutes or longer that accumulated several inches but drifted to one or two feet in spots near storm drains.
Corn crops as well as some other agricultural crops were affected at peak harvest.
Hail, Franklin
- When
- July 21, 12:15 PM EST
- Where
- Franklin County, 0.49 mi W of Malone
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.850, -74.290
Dime to nickel size hail reported in Malone, which lasted several minutes.
Thunderstorm Wind, Franklin
- When
- July 21, 12:35 PM EST
- Where
- Franklin County, 5.28 mi SE of Bannerhouse
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 44.767, -73.958
Trees and power lines downed by thunderstorm winds on Blanch road and other roads near Upper Chateguay Lake. In addition half inch diameter hail reported.
Thunderstorm Wind, Clinton
- When
- July 21, 12:40 PM EST
- Where
- Clinton County, Lyon Mtn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.720, -73.920
Trees down throughout the town and along Route 374 toward Merrill.
Thunderstorm Wind, Clinton
- When
- July 21, 12:55 PM EST to 1:00 PM EST
- Where
- Clinton County, 1.11 mi E of Ledger Corners to 2.41 mi ENE of Dannemora
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 44.747, -73.748
Numerous trees and power lines down across Dannemora as well as along Routes 374 and 26 headed toward Merrill and Plattsburgh respectively.
Hail, Clinton
- When
- July 21, 1:08 PM EST
- Where
- Clinton County, Cadyville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.700, -73.630
Thunderstorm Wind, Clinton
- When
- July 21, 1:10 PM EST to 1:15 PM EST
- Where
- Clinton County, 0.54 mi NNW of Plattsburgh
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 44.707, -73.454
Numerous trees reported down throughout Plattsburgh as well as power lines. Very heavy rainfall caused some localized street flooding in poor drainage areas.
Heavy Rain, Clinton
- When
- July 21, 1:58 PM EST to 5:00 PM EST
- Where
- Clinton County, 1.68 mi W of Plattsburgh to 0.15 mi WSW of Plattsburgh
- Reported by
- Emergency Manager
- Coordinates
- 44.700, -73.484
Heavy rain fell in the city of Plattsburgh NY. There were reports of widespread street flooding as storm drains were overwhelmed by the runoff.
Thunderstorm Wind, Essex
- When
- July 21, 2:30 PM EST
- Where
- Essex County, 0.86 mi NNW of Lake Placid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 44.290, -73.989
Several large limbs and a few trees downed by thunderstorm winds along Oneida, Grandview and Wesvalley roads.
Hail, St. Lawrence
- When
- July 21, 2:40 PM EST to 2:45 PM EST
- Where
- St. Lawrence County, 0.49 mi W of Potsdam
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $25,000
- Reported by
- Public
- Coordinates
- 44.670, -74.990
Estimated Golf ball size hail reported, as well as numerous reports of large hail ranging from nickel, quarter and half dollar size throughout Potsdam and immediate vicinity.
Thunderstorm Wind, St. Lawrence
- When
- July 21, 2:40 PM EST to 2:45 PM EST
- Where
- St. Lawrence County, 0.49 mi W of Potsdam
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 44.670, -74.990
Numerous trees and power lines reported down in Potsdam as well as neighboring communities. Some isolated structural damage from fallen trees reported as well.
Thunderstorm Wind, St. Lawrence
- When
- July 21, 2:45 PM EST
- Where
- St. Lawrence County, 3.58 mi SW of Waddington to 0.44 mi S of Waddington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 44.837, -75.256
Powerlines and trees down along Route 37 as well as County Road 28 Waddington, Lisbon and Ogdensburg.
Thunderstorm Wind, St. Lawrence
- When
- July 21, 2:45 PM EST to 2:50 PM EST
- Where
- St. Lawrence County, 1.63 mi ENE of Ogdensburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 44.710, -75.470
Trees and Powerlines down throughout Ogdensburg and Route 37 closed to Waddington.
Hail, St. Lawrence
- When
- July 21, 2:48 PM EST to 2:50 PM EST
- Where
- St. Lawrence County, 1.63 mi ENE of Ogdensburg
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.710, -75.470
Several reports of nickel to quarter to slightly larger size diameter hail reported in and near Ogdensburg.
Thunderstorm Wind, St. Lawrence
- When
- July 21, 2:50 PM EST
- Where
- St. Lawrence County, Lisbon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.730, -75.320
Powerlines and trees down in Lisbon and along County Road 28 toward Waddington and Ogdensburg.
Hail, St. Lawrence
- When
- July 21, 3:15 PM EST
- Where
- St. Lawrence County, Ft Jackson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.680, -74.720
Reports of hail upwards to quarter size in diameter reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 21, 20101 death · 17 injured · 1 event
- Flash Flood in Ohio, July 21, 20101 death · 4 injured · $300,000 · 1 event
- Heat in Alabama, July 21 to 26, 201020 injured · 11 events
- Rip Current in Michigan, July 21, 20101 death · 1 event
- Flash Flood and Hail in Vermont, July 21, 2010$1.8 million · 2 in hail · 48 events
- Tornado and Flash Flooding in Iowa, July 21 to 22, 2010$2.0 million · EF1 · 11 events
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2010$6.0 million · 50 kt wind · 4 events
- Flash Flooding and Hail in Iowa, July 21 to 22, 20104 injured · $685,000 · 1 in hail · 14 events
- Tornado and Flood in Connecticut, July 21, 2010$691,000 · EF1 · 12 events
- Tornadoes and Hail in Maine, July 21, 20101 injured · $70,000 · EF1 · 32 events
- Hail and Damaging Winds in New York, July 21, 2010$61,000 · 2 in hail · 60 events
- Hail and Damaging Winds in New York, July 21, 2010$260,000 · 1.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 237922, 237921, 237915, 237916, 237923, 237924, 237925, 237917, 237926, 247569, 238083, 237919, 237927, 237929, 237931, 237920, 237930, 237933.